Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Lost weight after being on Atkin's diet, lab tests show elevated TSH, eosinophils, negative trace of ketones. Cause?

I have been on Atkins diet for 4 months plus. I have lost 35pds. I got lab results back and are as followed: TSH w/reflex to ft4 - 6.45 absolute eosinophils - 616 ketones - trace negative Is all this because of being on Atkins diet? I have never had the elevations in the past. Not even close. I do have cholesterol of 218 which I am working on.
Asked On : Sun, 21 Oct 2012
Answers:  1 Views:  204
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
You are having sub-clinical hypothyroidism - a small decrease in thyroid hormone production. Since your cholesterol levels are high you have to start on thyroxine tablets after consulting a doctor. Thyroid hormone treatment will help to bring down your cholesterol levels.
The change in thyroid function and elevated urine ketones may be related to atkins diet as the diet is low in carbohydrate and iodine.

Hope I have answered your query. If you have any further questions I will be happy to help

With warm regards,
Dr Ajish TP (MD,DM)
Consultant Endocrinologist.
Answered: Wed, 8 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor